Iowa, 2005

Flood in Iowa, June 25, 2005

June 25, 2005 · NWS FSD · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 25, 3:55 AM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 25, 3:55 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
455 AM CDT SAT JUN 25 2005

.DISCUSSION...
FNTL BNDRY ACRS NEB AND IA HAS PRODUCED LOCALLY HVY RAIN OVERNIGHT
ACRS NW IA. THIS FNT WL BEGIN A GRADUAL PUSH N THROUGH TONIGHT.
ANOTHER S/W EVIDENT ON SAT AND RADAR OVRN SWRN NEB IS LIFTING SLOWLY
NEWD. GFS SEEMS TO HAVE A BETTER HANDLE ON THIS AND PROGS IT TO MOVE
INTO SW MN TONIGHT. WUD EXPECT TRW OVR NW TO GRADUALLY WEAKEN THIS
MORN...BUT WL REDEVELOP THIS AFTN AS S/W INTERACTS WITH FNT. WUD
EXPECT TRW TO REDEVELOP S OF I90 AND SPREAD NEWD THIS EVE AND
OVERNIGHT. H85 LLJ WL ALSO INCREASE DURING THE NIGHT AS H85 FNT
LIFTS NWD. PLENTY OF LLM AVAIL TO PSBLY PRODUCE MORE HEAVY RAIN.
THIS SHUD BE A LTL FURTHER N THAN TONIGHT AND BEST FOCUS WL BE ACRS
SW MN. WL NEED TO WATCH DEVELOPMENT A LATER SHIFT MAY NEED TO DECIDE
ABOUT FLOOD WATCH. STILL TOO MUCH UNCERTAINTY ON EXACT LOCATION.

COOLER TEMPS OVR ALL OF CWA TODAY WITH ELY LOW LEVEL FLOW...BUT
STILL SHUD OVR BE A FEW DEG BLO NORM. WITH FNT N OF CWA ON
SUN...SHUD SEE HOT AND HUMID CONDS RETURN AND LAST INTO MON. MODELS
ALL SHOW FNT PUSHING SE ACRS CWA SUN NITE INTO MON AND AGAIN
STALLING OVR IA AND NEB BY MON EVE. SO WL ADD CHC OF TRW TO CWA
MAINLY MON INTO TUES WITH FNT TO THE S AND SW FLOW ALOFT BRINGING
WEAK S/WS NE ACRS CWA INTERACTING WITH FNT.

THREAT OF SVR WX NOT ALL THE GREAT THIS AFTN OR OVERNIGHT...BUT A
FEW HAILERS CUD DEVELOP...WITH THE MAIN THREAT HVY RAIN.

TEMPS WL RETURN BACK TO NORM WED INTO NEXT WEEKEND.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jun 25, 2:31 AM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
331 AM CDT SAT JUN 25 2005

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-261200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
331 AM CDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED SHOWERS THUNDERSTORMS ACROSS NORTHWEST IOWA WILL
GRADUALLY WEAKEN THIS MORNING. HOWEVER...MORE THUNDERSTORMS WILL
DEVELOP SOUTH OF INTERSTATE 90 LATER THIS AFTERNOON AND SPREAD
NORTH DURING THE NIGHT. A FEW STORMS WILL PRODUCE SMALL HAIL AND
GUSTY WINDS...HOWEVER...SEVERE WEATHER IS NOT EXPECTED.

FLOODING...
THUNDERSTORMS WITH HEAVY RAINS WILL PERSIST OVER PORTIONS OF
NORTHWEST IOWA THROUGH MID MORNING...AND WILL CAUSE LOCALIZED
FLOODING. ADDITIONAL THUNDERSTORMS WILL DEVELOP SOUTH OF
INTERSTATE 90 LATER THIS AFTERNOON AND SPREAD NORTH DURING THE
NIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINS
THAT COULD CAUSE ADDITIONAL FLOODING OVER NORTHWEST IOWA INTO
SOUTHWEST MINNESOTA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT WILL MOVE INTO THE REGION ON MONDAY AND WILL BRING A
CHANCE OF THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME SEVERE
MONDAY AFTERNOON AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 25, 1:52 AM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
252 AM CDT SAT JUN 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 AM     FLASH FLOOD      LE MARS                 42.79N 96.17W
06/25/2005                   PLYMOUTH           IA   TRAINED SPOTTER

            LOTS OF STREET FLOODING IN LEMARS...ALSO FIELDS AROUND
            LEMARS ARE BEGINNING TO FLOOD.

&&

GH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Cherokee

When
June 25, 5:30 AM CST to 8:30 AM CST
Where
Cherokee forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
42.733, -95.133

Runoff from heavy rain caused the Maple River to flow over its banks for a few hours, flooding farmland and gravel pits.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2005Every state in 2005This day in weather historyWarnings in Iowa, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458443.